Journal of the Mathematical Society of Japan

Volume minimization and conformally Kähler, Einstein–Maxwell geometry

Akito FUTAKI and Hajime ONO

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $M$ be a compact complex manifold admitting a Kähler structure. A conformally Kähler, Einstein–Maxwell metric (cKEM metric for short) is a Hermitian metric $\tilde g$ on $M$ with constant scalar curvature such that there is a positive smooth function $f$ with $g = f^{2} \tilde g$ being a Kähler metric and $f$ being a Killing Hamiltonian potential with respect to $g$. Fixing a Kähler class, we characterize such Killing vector fields whose Hamiltonian function $f$ with respect to some Kähler metric $g$ in the fixed Kähler class gives a cKEM metric $\tilde g = f^{-2}g$. The characterization is described in terms of critical points of certain volume functional. The conceptual idea is similar to the cases of Kähler–Ricci solitons and Sasaki–Einstein metrics in that the derivative of the volume functional gives rise to a natural obstruction to the existence of cKEM metrics. However, unlike the Kähler–Ricci soliton case and Sasaki–Einstein case, the functional is neither convex nor proper in general, and often has more than one critical points. The last observation matches well with the ambitoric examples studied earlier by LeBrun and Apostolov–Maschler.

Article information

Source
J. Math. Soc. Japan, Volume 70, Number 4 (2018), 1493-1521.

Dates
Received: 20 April 2017
First available in Project Euclid: 6 September 2018

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1536220817

Digital Object Identifier
doi:10.2969/jmsj/77837783

Mathematical Reviews number (MathSciNet)
MR3868215

Zentralblatt MATH identifier
07009710

Subjects
Primary: 53C55: Hermitian and Kählerian manifolds [See also 32Cxx]
Secondary: 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.)

Keywords
conformally Kähler Einstein–Maxwell metric volume minimization

Citation

FUTAKI, Akito; ONO, Hajime. Volume minimization and conformally Kähler, Einstein–Maxwell geometry. J. Math. Soc. Japan 70 (2018), no. 4, 1493--1521. doi:10.2969/jmsj/77837783. https://projecteuclid.org/euclid.jmsj/1536220817


Export citation

References

  • V. Apostolov, D. M. J. Calderbank and P. Gauduchon, Ambitoric geometry I: Einstein metrics and extremal ambikähler structures, J. Reine Angew. Math., 721 (2016), 109–147.
  • V. Apostolov, D. M. J. Calderbank and P. Gauduchon, Ambitoric geometry II: extremal toric surfaces and Einstein 4-orbifolds, Ann. Sci. Éc. Norm. Supér. (4), 48 (2015), 1075–1112.
  • V. Apostolov and G. Maschler, Conformally Kähler, Einstein–Maxwell geometry, to appear in J. Eur. Math. Soc. (JEMS).
  • L. Bérard-Bergery, Sur de nouvelles variétés riemanniennes d'Einstein, (French) [Some new Einstein Riemannian manifolds] Institut Élie Cartan, 6, 1–60, Inst. Élie Cartan, 6, Univ. Nancy, Nancy, 1982.
  • A. Besse, Einstein manifolds, Springer-Verlag, Berlin-Heidelberg-Tokyo, 1987.
  • C. P. Boyer, K. Galicki and S. R. Simanca Canonical Sasakian metrics, Comm. Math. Phys., 279 (2008), 705–733.
  • X.-X. Chen, C. LeBrun and B. Weber, On conformally Kähler, Einstein manifolds, J. Amer. Math. Soc., 21 (2008), 1137–1168.
  • K. Cho, A. Futaki and H. Ono, Uniqueness and examples of toric Sasaki–Einstein metrics, Comm. Math. Phys., 277 (2008), 439–458.
  • S. K. Donaldson, Remarks on gauge theory, complex geometry and 4-manifold topology: In `Fields Medallists Lectures', World Sci. Ser. 20th Century Math., 5, World Sci. Publ., River Edeg, NJ, 1997, 384–403.
  • S. K. Donaldson, Scalar curvature and stability of toric varieties, J. Differential Geometry, 62 (2002), 289–349.
  • S. K. Donaldson, Constant scalar curvature metrics on toric surfaces, Geom. Funct. Anal., 19 (2009), 83–136.
  • A. Fujiki, Moduli space of polarized algebraic manifolds and Kähler metrics, Sugaku Expositions, 5 (1992), 173–191.
  • A. Futaki, An obstruction to the existence of Einstein Kähler metrics, Invent. Math., 73 (1983), 437–443.
  • A. Futaki, On compact Kähler manifolds of constant scalar curvature, Proc. Japan Acad., Ser. A, 59 (1983), 401–402.
  • A. Futaki and H. Ono, Einstein metrics and GIT stability, Sugaku Expositions, 24 (2011), 93–122. (Translated from Sugaku, 60 (2008), 175–202 in Japanese.)
  • A. Futaki and H. Ono, Conformally Einstein–Maxwell Kähler metrics and the structure of the automorphisms, to appear in Math. Zeit.
  • A. Futaki, H. Ono and G. Wang, Transverse Kähler geometry of Sasaki manifolds and toric Sasaki–Einstein manifolds, J. Differential Geom., 83 (2009), 585–635.
  • C. Koca and C. W. Tønnesen-Friedman, Strongly Hermitian Einstein–Maxwell solutions on ruled surfaces, Ann. Glob. Annl. Geom., 50 (2016), 29–46.
  • A. Lahdili, Automorphisms and deformations of conformally Kähler, Einstein–Maxwell metrics, J. Geom. Anal. (2018) online.
  • C. LeBrun, On Einstein, Hermitian 4-manifolds, J. Differential Geom., 90 (2012), 277–302.
  • C. LeBrun, The Einstein–Maxwell equations, Kähler metrics, and Hermitian geometry, J. Geom. Phys., 91 (2015), 163–171.
  • C. LeBrun, The Einstein–Maxwell equations and conformally Kähler geometry, Commun. Math. Phys., 344 (2016), 621–653.
  • E. Legendre, Toric geometry of convex quadrilaterals, J. Symplectic Geom., 9 (2011), 343–385.
  • D. Martelli, J. Sparks and S.-T. Yau, Sasaki–Einstein manifolds and volume minimisation, Comm. Math. Phys., 280 (2008), 611–673.
  • D. Page, A compact rotating gravitational instanton, Phys. Lett. B, 79 (1978), 235–238.
  • J. Sparks, Sasaki–Einstein manifolds, Surveys in differential geometry, XVI, Geometry of special holonomy and related topics, Surv. Differ. Geom., 16, Int. Press, Somerville, MA, 2011, 265–324.
  • G. Tian and X.-H. Zhu, A new holomorphic invariant and uniqueness of Kähler–Ricci solitons, Comment. Math. Helv., 77 (2002), 297–325.
  • X.-J. Wang and X. Zhu, Kähler–Ricci solitons on toric manifolds with positive first Chern class, Adv. Math., 188 (2004), 87–103.